Breast Cancer

, Volume 10, Issue 2, pp 167–169

Severe infusion reaction induced by trastuzumab: A case report

  • Keiichiro Tada
  • Yoshinori Ito
  • Kiyohiko Hatake
  • Taeko Okudaira
  • Jun-ichiro Watanabe
  • Masahiro Arakawa
  • Masayo Miyazato
  • Tetsuya Irie
  • Nobuyuki Mizunuma
  • Syunji Takahashi
  • Keisuke Aiba
  • Noboru Horikoshi
  • Fujio Kasumi
Case Report

DOI: 10.1007/BF02967644

Cite this article as:
Tada, K., Ito, Y., Hatake, K. et al. Breast Cancer (2003) 10: 167. doi:10.1007/BF02967644

Abstract

We report a case of a severe infusion reaction caused by trastuzumab. A 59-year-old woman with metastatic breast cancer was treated with trastuzumab. During the first infusion, initial symptoms such as severe headache and general fatigue developed. Blood pressure fell 90 minutes after these initial symptoms. A collapsed lung was demonstrated by chest X-ray and computed tomography. Steroid therapy was successfully used for these reactions. Careful monitoring of vital signs, examination of the respiratory system, and the use of steroids are recommended for severe infusion reaction.

Copyright information

© The Japanese Breast Cancer Society 2003

Authors and Affiliations

  • Keiichiro Tada
    • 1
  • Yoshinori Ito
    • 1
  • Kiyohiko Hatake
    • 1
  • Taeko Okudaira
    • 1
  • Jun-ichiro Watanabe
    • 1
  • Masahiro Arakawa
    • 1
  • Masayo Miyazato
    • 1
  • Tetsuya Irie
    • 1
  • Nobuyuki Mizunuma
    • 1
  • Syunji Takahashi
    • 1
  • Keisuke Aiba
    • 1
  • Noboru Horikoshi
    • 1
  • Fujio Kasumi
    • 2
  1. 1.Department of Medical OncologyJapan
  2. 2.Department of Breast SurgeryCancer Institute HospitalJapan

Personalised recommendations